Alert archive / Oklahoma / Special Weather Statements in 2014

Special Weather Statement, NWS Tulsa, OK

August 7, 2014Adair County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 7, 2014, 5:24 AM CDT for Adair County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2014, 5:24 AM CDT (10:24 UTC)
Expired
Aug 7, 2014, 6:00 AM CDT
In force
36 min
Issued by
NWS Tulsa, OK

County Adair County, OK

The radar

The Tulsa radar (KINX), 71 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1446 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1593 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

625 
WWUS84 KTSA 071024
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
524 AM CDT THU AUG 7 2014

ARZ001-010-OKZ063-068-069-071100-
ADAIR OK-BENTON AR-CHEROKEE OK-DELAWARE OK-WASHINGTON AR-
524 AM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHWESTERN BENTON AND NORTHWESTERN WASHINGTON

IN EAST CENTRAL OKLAHOMA
     NORTHERN CHEROKEE

IN NORTHEAST OKLAHOMA
     SOUTHERN DELAWARE AND ADAIR

AT 522 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF TAHLEQUAH TO 3 MILES SOUTH OF LAKE
EUCHA STATE PARK...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT 
WILL BE AFFECTED BY THESE STORMS 
INCLUDE...STILWELL...WESTVILLE...WATTS...COLCORD...TAHLEQUAH... 
ELDON..SILOAM SPRINGS...GENTRY...CINCINNATI...WEDINGTON...LAKE EUCHA 
STATE PARK...ADAIR STATE PARK AND NATURAL FALLS STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3601 9513 3640 9476 3620 9422 3571 9469
TIME...MOT...LOC 1022Z 302DEG 28KT 3604 9500 3632 9474

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:48 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 7, 3:48 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
348 AM CDT THU AUG 7 2014

.DISCUSSION...
ONGOING CONVECTION TAKING UP A LOT OF TIME THIS MORNING. THE
SOLUTION FOR THE MORNING POPS WILL BE A COMBINATION OF RADAR
EXTRAPOLATION AND THE HRRR/RAP SOLUTION. BOTH THOSE MODELS LET THE
PRECIP DIMINISH AROUND MID MORNING. THERE WILL BE A CHANCE OF
ADDITIONAL STORMS THIS AFTERNOON AND INTO THE EVENING GIVEN THE
PROXIMITY OF THE WEAK FRONT. ALL THIS WILL MAKE MAX TEMPS A
PROBLEM TODAY. MADE SOME MINOR ADJUSTMENT FOR THIS MORNING PRECIP
BUT STILL KEPT IT VERY WARM. PREFER NOT TO HIT THE HIGH TWICE.

FRONTAL BOUNDARY HANGS IN THE AREA THROUGH MONDAY...THEN PUSHES
SOUTH ON TUESDAY WITH HIGH PRESSURE BUILDING SOUTH FROM THE
NORTHERN PLAINS. THAT SHOULD END PRECIP CHANCES FOR AT LEAST A
SHORT PERIOD NEXT WEEK. WILL KEEP TEMPERATURES SEASONAL WITH HIGHS
IN THE LOWER 90S...BUT SLIGHTLY DRIER AIR SHOULD MAKE IT PRETTY
COMFORTABLE FOR THIS TIME OF YEAR.

EXTENDED PERIODS LEANED HEAVILY TOWARD MODEL BLENDS...BUT KEPT GFS
AS MAJOR CONTRIBUTOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   94  75  95  74 /  30  20  20  30
FSM   93  73  97  75 /  60  20  20  30
MLC   95  75  96  75 /  40  20  10  30
BVO   92  69  93  68 /  20  20  20  30
FYV   88  71  92  69 /  60  30  20  40
BYV   87  71  92  69 /  60  40  20  40
MKO   93  73  96  72 /  40  20  20  30
MIO   90  71  91  70 /  40  20  20  30
F10   94  73  96  72 /  40  20  20  30
HHW   94  73  95  74 /  30  10  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....02
Hazardous weather outlook, Aug 7, 4:50 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 AM CDT THU AUG 7 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 AM CDT THU AUG 7 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA GENERALLY SOUTHEAST OF INTERSTATE 44
               AND NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
ONGOING THUNDERSTORMS POSE A SMALL RISK OF PRODUCING AN
ISOLATED DAMAGING WIND GUST THIS EARLY MORNING. THOSE
THUNDERSTORMS WILL DECREASE IN INTENSITY AS THEY SLIDE
SOUTHEAST THIS MORNING. ADDITIONAL THUNDERSTORMS MAY FORM
ON RESIDUAL BOUNDARIES LEFT OVER FROM THIS MORNINGS CONVECTION.
THERE WILL BE A LIMITED RISK THAT A FEW STORMS COULD RESULT
IN DAMAGING WIND GUSTS. THE AREA AT GREATEST RISK WOULD BE FAR
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

TEMPERATURES ARE EXPECTED TO REACH THE MID 90S OVER MUCH OF
EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS THIS AFTERNOON.
THOSE TEMPERATURES IN COMBINATION WITH DEWPOINTS IN THE LOW
TO MID 70S WILL RESULT IN HEAT INDEX VALUES OF 100 TO 105
FOR MUCH OF THE AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY AND WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WEST TO NORTHWEST UPPER LEVEL STEERING FLOW WILL BRING A
SERIES OF WAVES THROUGH THE PLAINS FRIDAY THROUGH MONDAY.
AMPLE LOW LEVEL MOISTURE WILL BE AVAILABLE FOR THUNDERSTORM
FORMATION WITH THOSE WAVES. GENERALLY THESE MID SUMMER SCENARIOS
RESULT IN ISOLATED DOWNBURST WIND EVENTS DURING THE AFTERNOON OR
EARLY EVENING HOURS. HIGH DEW POINTS WILL CONTRIBUTE TO DANGEROUS
HEAT POTENTIAL.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 7, 2:35 AM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
235 AM CDT THU AUG 7 2014

OKZ056>058-063-070815-
CRAIG OK-DELAWARE OK-NOWATA OK-OTTAWA OK-
235 AM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CRAIG...NORTHERN DELAWARE...NOWATA AND OTTAWA

AT 235 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COMMERCE TO PYRAMID CORNERS TO JUST SOUTH OF
DELAWARE...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS
INCLUDE...BERNICE...NOWATA...DELAWARE...LENAPAH...MIAMI...COMMERCE...
AFTON...FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...
CARDIN...PICHER...VINITA...WHITE OAK...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA...WELCH...BERNICE STATE PARK AND
TWIN BRIDGES STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3661 9463 3660 9544 3676 9580 3700 9541
      3700 9463
TIME...MOT...LOC 0735Z 291DEG 24KT 3695 9489 3679 9518
          3675 9564
Special weather statement, Aug 7, 3:11 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 AM CDT THU AUG 7 2014

ARZ001-OKZ057-058-061>063-070900-
BENTON AR-CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-ROGERS OK-
311 AM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHWESTERN BENTON

IN NORTHEAST OKLAHOMA
     SOUTHERN CRAIG...NORTHERN DELAWARE...NORTHEASTERN MAYES...
     SOUTHERN OTTAWA AND NORTHEASTERN ROGERS

AT 309 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOUTHWEST CRAIG COUNTY TO EAST CENTRAL OTTAWA
COUNTY...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS
INCLUDE...JAY...CHLOETA...ZENA...CLEORA...GROVE...BERNICE...AFTON...
VINITA...KETCHUM...BIG CABIN...WHITE
OAK...SPAVINAW...STRANG...PENSACOLA...LANGLEY...DISNEY...SULPHUR
SPRINGS...MAYSVILLE...SPAVINAW STATE PARK...BERNICE STATE
PARK...CHEROKEE STATE PARK...DISNEY LITTLE BLUE STATE PARK...LAKE
EUCHA STATE PARK AND HONEY CREEK STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3650 9462 3650 9424 3628 9503 3658 9542
      3682 9463
TIME...MOT...LOC 0809Z 309DEG 22KT 3687 9445 3657 9537
Special weather statement, Aug 7, 3:14 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
314 AM CDT THU AUG 7 2014

OKZ054>056-060-061-070900-
NOWATA OK-OSAGE OK-ROGERS OK-TULSA OK-WASHINGTON OK-
314 AM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN NOWATA...EASTERN OSAGE...NORTHERN ROGERS...NORTHERN
     TULSA AND WASHINGTON

AT 314 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES EAST OF BARTLESVILLE TO 5 MILES SOUTHEAST OF
WYNONA...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...NOWATA...WATOVA...NEW ALLUWE...
OOLOGAH...TALALA...AVANT...WYNONA...WOLCO...BARNSDALL...TALLANT...
SPERRY...SKIATOOK...COLLINSVILLE...BARTLESVILLE...VERA...RAMONA AND
OCHELATA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3658 9543 3626 9601 3650 9643 3685 9580
TIME...MOT...LOC 0814Z 307DEG 22KT 3674 9580 3650 9624
Special weather statement, Aug 7, 4:45 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
445 AM CDT THU AUG 7 2014

OKZ057-062-063-068-071030-
CHEROKEE OK-CRAIG OK-DELAWARE OK-MAYES OK-
445 AM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN CHEROKEE

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN CRAIG...SOUTHWESTERN DELAWARE AND MAYES

AT 443 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES WEST OF CHEROKEE STATE PARK TO 3 MILES NORTH
OF SALINA TO 5 MILES NORTHWEST OF MURPHY...MOVING SOUTHEAST AT 30
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
JAY...OAKS...LEACH...TWIN OAKS...CHLOETA...PEGGS...KETCHUM...
MURPHY...LOCUST GROVE...ROSE...SALINA...SPAVINAW...STRANG...
PENSACOLA...LANGLEY...DISNEY...SNOWDALE STATE PARK...SPAVINAW STATE
PARK...CHEROKEE STATE PARK AND DISNEY LITTLE BLUE STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. A 50
MPH GUST WAS REPORTED 5 MILES SOUTH OF ADAIR JUST NORTH OF
PRYOR...ABOUT 435 AM.

LAT...LON 3644 9476 3614 9483 3600 9503 3622 9540
      3638 9521 3658 9516
TIME...MOT...LOC 0943Z 306DEG 27KT 3647 9507 3632 9511
          3620 9526
Special weather statement, Aug 7, 5:24 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
524 AM CDT THU AUG 7 2014

ARZ001-010-OKZ063-068-069-071100-
ADAIR OK-BENTON AR-CHEROKEE OK-DELAWARE OK-WASHINGTON AR-
524 AM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHWESTERN BENTON AND NORTHWESTERN WASHINGTON

IN EAST CENTRAL OKLAHOMA
     NORTHERN CHEROKEE

IN NORTHEAST OKLAHOMA
     SOUTHERN DELAWARE AND ADAIR

AT 522 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF TAHLEQUAH TO 3 MILES SOUTH OF LAKE
EUCHA STATE PARK...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS
INCLUDE...STILWELL...WESTVILLE...WATTS...COLCORD...TAHLEQUAH...
ELDON..SILOAM SPRINGS...GENTRY...CINCINNATI...WEDINGTON...LAKE EUCHA
STATE PARK...ADAIR STATE PARK AND NATURAL FALLS STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3601 9513 3640 9476 3620 9422 3571 9469
TIME...MOT...LOC 1022Z 302DEG 28KT 3604 9500 3632 9474

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:35 AM CDTSpecial Weather StatementTSACraig, Nowata, Ottawa40 min
Aug 7, 3:11 AM CDTSpecial Weather StatementTSADelaware49 min
Aug 7, 3:14 AM CDTSpecial Weather StatementTSAWashington46 min
Aug 7, 4:45 AM CDTSpecial Weather StatementTSADelaware, Mayes45 min
Aug 7, 4:52 AM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes23 min
Aug 7, 6:11 AM CDTSpecial Weather StatementTSAAdair49 min

Nearby

Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.